Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Donttouchthat

*Sigh* Another breakout!

Just some history:

Started getting acne as a senior in highschool. I was prescribed benzoyl peroxide 10% which made me explode with cystic acne (left me with some scars on one side of my face). I was then put on Tetracycline and Differen Gel for the span of a year which cleared me up good. I was clear for about 2 years after this when I started to break out again (moderate) I was then put on Minocycline and Tazorac. I quit taking Tazorac as it made my skin too sensitive to the sun (I surf A LOT) and kept on Mino for about 2 months which cleared me up. I then got on topical clindamycine for probably the last 4 years which may or may not have any effect on my acne which has been pretty mild.

Currently:

I have clear spells for about 6 months at a time, but I find that protein suppliments directly effect my acne and one protein shake can make me break out for months. I have tried Egg white protein, Soy Protein, Whey Protein (about 10 different brands including Isopure) and all have the same effect on me. About a month ago I tried Isopure protein (at this point I was completely blemish free) and after 2 shakes my face will not stop breaking out. I now have moderate acne along my jawline that is quite persistant. Is there anything I can take to help this? I believe it is caused by the protein, which would make it an internal problem, so would a topical even help? Also, i'm contemplating going to a derm., but I don't know that they could really help me being that 1.) I have bad reaction to Benzoyl Peroxide 2.) I will not go on another round of Antibiotics 3.) I cannot take a retinol b/c I surf a lot 4.) accutane is completely out of the question. So what does this leave me with? Also, does Topical Clindamycine lose its effectiveness like oral antibiotics? Thanks in advance!

Share this post


Link to post
Share on other sites

Try cleansing with a really gentle cleanser, and putting tea tree oil on your spots, and anywhere you think you may break out. Then moisturize. IMO tea tree oil is a great natural alternative to people that can't use BP (at the moment my face is deciding it doesn't like it.) Tea tree oil is a natural antibacterial and it will dry your spots out

Share this post


Link to post
Share on other sites

I was using a gentle cleanser (Cetaphil) but it really dried out my skin, i'm now using a cleanser called glymed plus which contains glycolic acid but is very gentle on my skin. I've tried to spot treat using tea trea oil in the past but the results were so/so. I was using the liquid form that came in the small bottle with the dropper, is this correct?

Share this post


Link to post
Share on other sites

Your skin must be hella sensitive!! Try something with aloe vera in it maybe?

Was it pure tea tree oil? How much did you use? It does take a while, it doesnt dry skin out as much as BP. Also, you say you were using 10%. Have you ever tried the 2.5% one?

Share this post


Link to post
Share on other sites

eh man if ur saying that the protein shakes are giving u blemishes... it gets me wondering too. Atm i do one

week of 40g Whey Protein like once a day during that week and then i take a week off of it... just wondering

when u do it how much do u do ?

Share this post


Link to post
Share on other sites

I'm pretty sure they started me with a low percentage of BP. I also tried Pro-Active when I had extremely mild acne in my teens but it didn't really help. I believe the Tea Tree Oil was 100%, and I pretty much used one drop on a cotton swab and dabbed my blemishes.

ItalHawk87 - I know for a fact that protein makes me break out like crazy. I tried even taking just one scoop and the next morning I would have painful acne around my jawline/chin. I did some research on the bodybuilding supplements forum and found that a lot of people have this reaction. It might be that I am just very sensitive to it, because I did try Isopure which is supposedly the purest/cleanest form of protein supplement and it has given me a breakout that has lasted over a months o far.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×